MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 4135115
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebn1468 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a fracture was found at the 0 mark when pre-rinsing the catheter.No patient involvement.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 5fr s/l per-q-cath catheter.The sample was received with a separate stylet.Usage residues were observed throughout the sample.A curved longitudinally aligned split was observed just distal of the molded joint.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, a large leak was observed emanating from the site of the aforementioned split.Microscopic inspection of the split revealed sharply defined fracture edges.The split surface was coarsely granular, with abundant abrasion damage.Following longitudinal bisection of the sample in the vicinity of the split, inspection of the inside surface revealed longitudinal scoring marks.The damage on the interior surface was more extensive than that on the exterior surface.The split characteristics and interior features were consistent with damage caused by contact between the catheter and the stylet.Such damage can occur if the catheter is not flushed prior to stylet manipulation/removal and if removal is attempted when the catheter is compressed.The product ifu states ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.¿ a lot history review (lhr) of rebn1468 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7745265
Report Number3006260740-2018-01925
Device Sequence Number16622085
Product Code LJS
UDI-Device Identifier00801741074929
UDI-Public(01)00801741074929
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4135115
Device Catalogue Number4135115
Device Lot NumberREBN1468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1